Statistics from Altmetric.com
Rifampicin is a bactericidal drug extensively used for tuberculosis and leprosy. Common adverse drug reactions of rifampicin are hepatotoxicity, flu-like syndrome, gastrointestinal symptoms and thrombocytopenia; cutaneous adverse reaction encountered in only ∼1.23% of cases.1
A 45-year-old man, recently diagnosed with sputum-positive pulmonary tuberculosis and started on continuation phase therapy with isoniazid and rifampicin (Cat 1) for preceding 1 month presented with 2-week history of acute onset, pruritic generalised skin eruptions. Physical examination revealed multiple, violaceous, discrete and coalescing papules and plaques distributed almost symmetrically over the scalp, face, trunk and extremities (figure 1A,B). Other mucocutaneous and systemic examination was unremarkable. Laboratory investigation was notable for peripheral eosinophilia (absolute eosinophil count 3.01 × 10ˆ9/L). Histopathological examination from lesion revealed hyperkeratosis with focal parakeratosis, basal cell degeneration with upper dermal band-like …
Contributors DBB and AS contributed to initial patient assessment and follow-up, conception, drafting of manuscript and final approval of manuscript. AP and SC contributed to conception, critical revision of content and final approval of manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; internally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.